Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Menopausal symptoms, heart palpitation, tingling in arm. Should I be concerned?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2000
Answered : 898 Questions
Hello: I am a 51 year old female with definite menopausal symptoms (hot flashes, dry skin, etc.). I began having heart palpitations 20 years ago during my first pregnancy with cessation of those inbetween preganancies and complete disappearance of them after my last pregnancy. The palpitations are now back - with a vengeance. They are particularly noticeable right after meals and during exercise. No chest pain, light headedness or arm pain, however some palpitations are accompanied by split second left arm tingling and a head rush. I have my regular check up in three months - should I get into my doctor in a more timely manner? I am 5'3" and weigh 150 (have lost 15 pounds over last 4 months). Thank you for alleviating my concerns.
Posted Fri, 26 Apr 2013 in General Health
Answered by Dr. Divya Kuttikrishnan 4 hours later
Hi there,

Thanks for writing in.

I would definitely advise you to visit your physician at the earliest for evaluation of the cause of palpitations ,especially since you say there is a slight tingling sensation in your left arm.

During/ After exercise, palpitations is quite normal, which should subside in a couple of minutes.

Other possibilities as the cause of palpitations could be menopausal symptoms, anxiety, thyroid disorders, anaemia ,diabetes, or hypoglycaemia(low blood sugar levels).

I would advise you to sign up for yoga classes if you have a good instructor in your area. Yoga helps by deep breathing and relaxation exercises, and might relieve most of your symptoms.

Avoid smoking, alcohol and caffeine.

Have frequent smaller meals rather than 3 large meals a day.

Drink at least 8-10 glasses of water a day.

Hope this helps.

Do get back to me if you need further clarifications.

Dr. Divya Kuttikrishnan
Above answer was peer-reviewed by
Follow-up: Menopausal symptoms, heart palpitation, tingling in arm. Should I be concerned? 22 hours later
Thank you for your reply and the advice. I can't get into my regular doctor until a week from Monday - your reply has me a bit shaken. Should I go to urgent care? I have only had 3 or 4 of the palps with left arm tingling in the last 6 months. I am a widow with two children to support and not very good health insurance - but I do not want to ignore something that needs to be taken care of right now.

Thank you.
Answered by Dr. Divya Kuttikrishnan 2 days later

I am sorry that my initial reply shook you up.

No, you need not go to the urgent care if your symptoms occurred only 3 to 4 times in the last 6 months.

You can go to your doctor on Monday. No problem with it. You may get a routine ECG (Electrocardiogram) done to be assured that your heart is in perfect condition.

Take care!
Above answer was peer-reviewed by
Follow-up: Menopausal symptoms, heart palpitation, tingling in arm. Should I be concerned? 42 hours later
Thank you very much for taking the time to visit with me. I have everything scheduled. You have helped a lot.
Answered by Dr. Divya Kuttikrishnan 3 days later
You are welcome. Hope everything is ok.

Take care :)
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor